... started to work in 30 to 45 mins can i take -1 more tab or something else if i'm having a really bad headache ?
I take 2- tabs of a med called Butalb/ Apap /Caff tabs 50 /325 for headaches if the meds have not?
- 8 Feb 2017 by Rollerman310
- 9 February 2017
I cannot conceive of a situation where taking extra caffeine with analgesics is a wonderful idea. I would have thought that extra caffeine will just make your headache worse? I guess there is a reason for that formulation however. But caffeine withdrawal can make for headachy people.
I would not take more than what your prescription calls for which taking more than 2 tabs sounds like that is more. And 30 to 45 minutes is not giving the medicine time to work. I often find that just having coffee will calm down my developing migraines. But too much caffeine is not a good thing. As far as adding another pain killer, I would talk to your doctor about what to do. You might be able to also take Maxalt OR Sumatriptan at the same time. Just call your doctor's office and a nurse should get back to you with the answer. That's how my doctors handle it. Good luck.
Rollerman; You do have some good answers, I wanted to say double check and see what the doctor has said on the bottle. If your having regular headaches or Migraines, But I know it's not a lot of Caffeine in these pills it's the generic brand for Esgic or Fioricet and the main thing is you want to be careful about too much Caffeine and also the narcotic Butalbital, And if you get another headache that day or the next try and just drink a soda or cup of coffee and let the caffeine get in you before you reach for these pills the second day. It could just be a rebound. But check your bottle and follow what it says on that never take more than what the doctor says. And most the time it well says start with 2 tablets then take? if it does not ask your doctor so you don't run out too fast or have to take to much. And if it does not say anything give the office a call and talk with the doctor or nurse so you know just how long to wait before taking any more. Have a good day
I have Chronic Migraine & also have an Rx (as a back-up to take as needed) for the same pill you are on--generic Fioricet (Butalbital/APAP/Caffeine), and unfortunately, this particular medication is well known for causing Rebound Headaches / Medication Overuse Headache ("MOH"). MOH is a clinical term in the realm of Headache Disorders & does not mean you are abusing your Rx--it can mean you are taking it as prescribed & yet still getting rebound headaches,
Rebound Headaches can occur from almost any pain reliever daily, more likely when someone has a headache disorder. This is seen with meds such as ibuprofen (Advil, Motrin), Tylenol (APAP), Triptan medications for migraines (Imitrex, Maxalt, Zomig, etc.), Opioid pain medicines, and so forth.
If you are taking 2 tablets of Fioricet every 4-6 hours daily, my first recommendation would be to call your doctor & inquire about a possible alternative med for you to ease in to using. For example, have you tried the NSAID rx med Diclofenac yet? (I found it helpful in oral form for a while personally). Naproxen (Aleve) may be another viable substitute. So if you are taking 2 tabs of Fioricet when you get a headache currently, you might try backing down to taking 1.5 tablets (I definitely recommend getting an inexpensive pill splitter--found at almost any pharmacy for a few bucks--to do this) with 1 Naproxen tablet & a cup of coffee, for example. From there, you can step down as you feel comfortable to taking 1 Fioricet tablet with 1-2 Naproxen & a little extra caffeine. I am not a doctor & YMMV of course, please consult with your doctor first before implementing anything new!
There are subsets of people in which caffeine can either help, seem to have no affect, or worsen pain for those with headache disorders. It is also a headache/migraine trigger for some. Perhaps your doctor can recommend a good Neurologist for you to see--the seeming frequency of your Headaches alone would spur me on to seeing a Specialist (what harm is there in it at the least?).
Best of luck to you & hope you get some answers & relief soon!!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 May 2018 • 3 answers
Updated 1 Nov 2012 • 8 answers
Updated 20 Jan 2017 • 4 answers
Updated 18 Apr 2014 • 2 answers
Updated 22 Feb 2018 • 1 answer